"Rise in the presence of the aged, and show respect for the elderly."

Overmedication disables.

Home > Blog > Overmedication disables.

I had a neighbor who is in her 60’s & who was literally dying,
unkempt, sleeping 20 hrs. a day, on 25 Tylenol #4, a day
& 4 anti-depressants, one of which was Seroquel. She is not
I was shocked. She had been on this for a few years and was
a walking dead woman. She would have died. She was diabetic
& on no diabetic diet eating sugar and starches in huge amounts.
I took her to her doctor and him know that I researched the drugs
he had her on and they were interacting severely with each other
causing myoclonic jerks and cramps like focal seizure in her legs.
He called me the Gestapo!
But, after getting her walking & getting up in the morning, slowly
decreasing her meds, getting her walking & a diabetic diet, she
lost 60 lbs. & became a volunteer at a seniors centre. She was
an awesome worker & worked for the first time in 15 years.
A year later she wrote a city exam on food handling & bacteria and
got 96%. She was hired by a restaurant as a Su Chef. That was 5
years ago.
I have seen people drugged to death.
There were times my mom in her 5 last months was so drugged,
it was a constant battle with the staff.

Told to us by an RN.